advertisement
Question
Posted by: Liza | 2009-06-12

Manic AND sick

For the past 2 1/2 weeks I' ve been slighty manic. Then I got an ear infection last week and was put on antibiotics (clarithromycin 500mg 2x day / 5 days). This helped, but when I saw my psychiatrist on Monday and I was still sick, he told me to rather not wait in going back to my GP since my antibiotic was finished on Tuesday morning. He also increased my Seroquel to 400mg at night to help with the mania. So I saw my GP again on Tuesday afternoon, since the infection had moved to my sinuses and my other ear, and she didn' t want to give me another antibiotic yet and just gave me an allergex and ACC 200. She also told me to call her again if I wasn' t better by yesterday. So yesterday I felt absolutely horrendous, stayed at home and gave her a call. She then prescribed another antibiotic (Zithromycin) as well as a once-off 40mg Prednisone dose. The Prednisone made me feel MUCH better almost immediately and I' m still feeling good even though I can feel the congestion in my sinuses and ear. I was so relieved. Thought I was starting to go into a depression (like I usually do after a manic episode). I' m just a little worried about drug interactions with all this medication I' m taking. I don' t know whether it was the right thing to do, but I' m supposed to drink 10mg Propranolol 3x daily. I didn' t drink it because of what I read on the product leaflet. The prednisone was just a once off dose midday yesterday. Should I drink the propranolol again yet?

Thanks for always being here for us!
Liza

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Your psychiatrist is probably best able to conside the possibilities of possible unhelpful drug interactions. Prednisone is possibly dicey if taken tor long, as all steriods can interfere with mood, and too much supporession of inflammation by the prednisone might not be helpful for an active infection.
Actually, more than most people realise, some antibiotics can cause elation or depression or confusion.
Its not clear from your message why you are on the Propranolol. Is this for blood pressure problems ? ANyhow, if it hasn't previously caused problems alon with your psych drugs, it'll probably still be OK>
Ask them also about whether an antihistamine wouild reduce the degree of congestion, and whether the one they might choose would be OK combined with your other meds.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement